Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Interstitial cystitis, pelvic floor dysfunction, on steroid therapies, gaining weight. Will smart lipo cause flare up?

Hi, I have been suffering from Interstitial Cystitis and Pelvic Floor Dysfunction for 10 years. Due to my condition, I can not really put a pressure on my bladder , and I can not involve any physical activity without pain. I am 37 years old. Due to my condition and years of usage of Elavil , and steroid therapies, I weighted from 108 Ibs to 140 Ibs. I am not really eating so much. But still I can not loose the weight. So I decided to go to a plastic surgeon and make him perform a smart lipo. According to my plastic surgeon, an incision areas around my abdomen, hips, and belly will be very small and will be gentle enough that will not hurt my bladder. However, I know that even after the colonoscopy, I flared up almost 8 months. My question is could you help to me If smart lipo might cause flare up in my bladder?My plastic surgeon thinks that the smart lipo will be on the skin surface , and it will not go under the skin. However, it will cause bruises. So since the IC mostly is causing permanent inflammation do you think this plastic surgery causes my symptomps to flare up, and why?
Asked On : Wed, 4 Apr 2012
Answers:  1 Views:  195
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Liposuction can cause a number of problem including brusies, scar, pain, swelling, fluid imbalance , thromboembolism and fat embolism and in your case there is chance of acquiring bacterian infection because from long time you are on steroid and your general physicsl condition is also not well and there is a chance that your CS may flare up because it is already inflammed and so it can acquire infection quite easily due to the procedure if complete sterilisation is not maintained during the procedure.
i would suggest you to not to go for this now but you should rather consult an immunologist for better management of your cystitis as taking steroid for long time itself has a lot of side effects.
wish you all the best.
Answered: Sat, 5 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor